needhope Posted May 18, 2007 Share Posted May 18, 2007 Now we are in a difficult position . They need to get my dad off the ventilator so that they can proceed with treatment. They put him back on the ventilator after some breathing difficulties and sedated him to calm him down. Everytime the sedation wore off, he would get agitated again, causing his oxygen level to go down and his heart rate to go up. He was sedated for 11 days. The doctor said that the sedation wouldn't bother him and would be the best thing for him at this point so that he would have time to rest and his lungs would heal. Well, they took him off the sedation fully yesterday and he didn't wake up. The doctors said that since he had been sedated for so long it would take awhile to wear off and that if he did not wake up in 24 hours they would then be concerned. After about 4 hours, the sedatives were wearing off but he began getting agitated again, breathing harder, etc. so they put him back on so we didn't get a chance to see if he would fully come back to consciousness (sp?). He is on fenatyl(sp?) So they are trying it again today. The pulmonary doctor on the critical care team discussed using different medications to sedate him that would calm him down but would be more mild. Has anyone heard of twilight sedation or know of any other meds that would give my dad a soothing effect without knocking him out? I am really concerned at this point about his mental state after using these drugs. Plus, we need to act quickly so that he can start treatment again. Thanks, Rochelle Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.